Header

UZH-Logo

Maintenance Infos

Mucocutaneous Ulcerations and Pancytopenia due to Methotrexate Overdose


Knoll, Katharina; Anzengruber, Florian; Cozzio, Antonio; French, Lars E; Murer, Carla; Navarini, Alexander A (2016). Mucocutaneous Ulcerations and Pancytopenia due to Methotrexate Overdose. Case Reports in Dermatology, 8(3):287-293.

Abstract

Methotrexate (MTX) is an antifolic drug used in the treatment of immune-mediated and neoplastic diseases. Initiation or dosage changes in MTX therapy can cause mucositis and bone marrow suppression. Skin lesions due to acute MTX toxicity are rare, but they serve as a herald for later-onset pancytopenia. Therefore, identification of those cutaneous lesions might help to initiate rescue strategies at an early stage. Here we describe a case with mucocutaneous ulcerations and pancytopenia due to overdosed MTX.

Abstract

Methotrexate (MTX) is an antifolic drug used in the treatment of immune-mediated and neoplastic diseases. Initiation or dosage changes in MTX therapy can cause mucositis and bone marrow suppression. Skin lesions due to acute MTX toxicity are rare, but they serve as a herald for later-onset pancytopenia. Therefore, identification of those cutaneous lesions might help to initiate rescue strategies at an early stage. Here we describe a case with mucocutaneous ulcerations and pancytopenia due to overdosed MTX.

Statistics

Citations

Dimensions.ai Metrics
2 citations in Web of Science®
3 citations in Scopus®
2 citations in Microsoft Academic
Google Scholar™

Altmetrics

Downloads

0 downloads since deposited on 04 Jan 2017
4 downloads since 12 months

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Dermatology Clinic
Dewey Decimal Classification:610 Medicine & health
Language:English
Date:2016
Deposited On:04 Jan 2017 14:15
Last Modified:02 Feb 2018 11:15
Publisher:Karger
ISSN:1662-6567
OA Status:Gold
Free access at:PubMed ID. An embargo period may apply.
Publisher DOI:https://doi.org/10.1159/000446692
PubMed ID:27920680

Download

Download PDF  'Mucocutaneous Ulcerations and Pancytopenia due to Methotrexate Overdose'.
Preview
Content: Published Version
Filetype: PDF
Size: 824kB
View at publisher
Licence: Creative Commons: Attribution 4.0 International (CC BY 4.0)